Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Giddiness, vomiting, cannot balance body. Used to take Vetin and Vertigon

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5465 Questions
Question
i have problem of giddiness from last 15 years. i feel episode of of this followed by vomiting and cannot balance body at least twice in a year and lasts for few day. I used to take vetin and vertigon tabs. But from last one year it occurs frequently at least 5 times in a year and lasts for few days.
YYYY@YYYY
Posted Fri, 14 Sep 2012 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 20 minutes later
Hi,
Thank you for contacting Healthcare magic.
You are suffering from chronic vertigo for the past 15 years. I can understand the amount of difficulty you have to undergo during those few days, twice a year. The most likely diagnosis in your case is benign paroxysmal positional vertigo (BPPV). In this condition, there is a problem in the balancing organ located in the ear (hearing is often not affected, and is normal in most cases). The main symptom is giddiness, often made worse by change of head or neck position. Feeling of nausea or vomiting sensation is usually present. A sense of imbalance occurs while walking. Treatment is symptomatic with the use of tablets like vertin (which you have used). In addition, the doctor can do EPLEY maneuver in the OPD which is very useful in treatment. For preventing further episodes, you may do vestibular rehabilitation exercises. You may contact a good neurologist for the above.
Please feel free to ask me any more questions.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Giddiness, vomiting, cannot balance body. Used to take Vetin and Vertigon 23 hours later
Thanks for your answer.

Sir i am worrying about its frequent occurrence from last year.Why it is so?Is there chances of any other problem?
Follow-up: Giddiness, vomiting, cannot balance body. Used to take Vetin and Vertigon 9 minutes later
the giddiness and vomiting remains continue until the medicine treatment is taken.The spinning sensation followed by vomiting is not brief.
 
 
Answered by Dr. Sudhir Kumar 53 minutes later
Thank you for getting back.
There are may causes of recurrent giddiness and vomiting. These include lack of blood supply to brain, tumors of acoustic nerve, etc. All these conditions can be diagnosed by MRI scan. Since you have already done MRI scan and it is normal; therefore, there is no possibility of any other serious condition in your case. So, you need not worry.
Once you start performing vestibular rehabilitation exercises, the recurrence rate of giddiness may become less.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor